MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist;daVinci Si; PERMANENT CAUTERY SPATULA

INTUITIVE SURGICAL, INC EndoWrist;daVinci Si; PERMANENT CAUTERY SPATULA
Model Number 420184-15
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/02/2026
Type of Reportable Event Other
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, customer noticed sparks coming from the permanent cautery spatula instrument insulation of the electrocautery tip while clearing pelvic lymph nodes.The procedure was completed with no reported injury.The arcing appear to originate/occur from equipment, wrists, insulating materials and places.The arc grounded on patient anatomy when the monopolar coag energy was activated.Burnt insulation was noticed on the instrument.The instrument tips did not collide with any other instrument or tool during procedure.It was reported that there was no injury to the patient.The procedure was completed as planned.
 
Additional Manufacturer Narrative
The permanent cautery spatula instrument has not been received for investigation.The video of this procedure was reviewed.From the video alone, it is not possible to determine if any arcing, sparks or burnt insulation were present.In the video, the operator is dissecting tissue using the monopolar cautery spatula while retracting locally with the fenestrated forceps.The tip of the spatula is removed from tissue contact then the wrist of the instrument rests against the tissue where some heat appears to be generated along with smoke.The wrist is rolled, making tissue contact again, generating heat and smoke once again.No arcing was confirmed from the video.

Brand Name
EndoWrist;daVinci Si
Common Device Name
PERMANENT CAUTERY SPATULA
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50931441
Report Number2955842-2026-40266
Device Sequence Number9563556
Product Code NAY
UDI-Device Identifier00886874111543
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model Number420184-15
Device Catalogue Number420184
Device Lot NumberK10250529 857
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/04/2026
Initial Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/29/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown